| Catalog Number |
ASC4830-01 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/29/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a hip arthroscopy, it was noticed that the face plate of the super multivac wand had detached and remained inside the patient, it was unable to be retrieved by the surgeon.It is unknown how the procedure was performed; however, there was a surgical delay greater than 30 minutes.Additional anesthesia was required as consequence of the surgical prolongation.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H2: additional information: h6: health effect - impact code.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that details on how the procedure was completed were not provided, therefore the clinical root cause of the reported plate detachment could not be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The device ifu does caution to ¿check the wand tip periodically to ensure the electrode is intact and the wand is functioning as designed.¿ the super multivac 50 icw wand is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.Factors that can contribute to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.